Alert archive / Indiana / Tornado Warnings in 2010
Tornado Warning 19, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Jun 15, 2010, 6:39 PM EDT for Jefferson County, Indiana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2010, 6:39 PM EDT (22:39 UTC)
- Expired
- Jun 15, 2010, 7:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Jefferson County, IN
The radar
The Louisville radar (KLVX), 112 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:45 PM EDT | TSTM WND DMG | Dupont, IN | POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 5:47 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
800
WFUS53 KLMK 152239
TORLMK
INC077-152330-
/O.NEW.KLMK.TO.W.0019.100615T2239Z-100615T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
639 PM EDT TUE JUN 15 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 730 PM EDT...
* AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR DUPONT...MOVING EAST AT 30 MPH.
* THIS TORNADIC STORM WILL ALSO IMPACT...
BELLEVIEW...
BRYANTSBURG...
CANAAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...STRONG
ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON
THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. MOVE INDOORS TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3892 8521 3885 8521 3881 8554 3889 8559
3889 8556 3891 8556 3892 8555 3893 8523
TIME...MOT...LOC 2239Z 248DEG 19KT 3887 8548
$$
132 follow-up statements
597
WWUS53 KLMK 152301
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 PM EDT TUE JUN 15 2010
INC077-152330-
/O.CON.KLMK.TO.W.0019.000000T0000Z-100615T2330Z/
JEFFERSON IN-
701 PM EDT TUE JUN 15 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHEASTERN JEFFERSON COUNTY...
AT 658 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR BRYANTSBURG...MOVING EAST AT 20 MPH.
THE TORNADO WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF NORTHEASTERN
JEFFERSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3892 8521 3885 8521 3882 8544 3892 8545
3893 8523
TIME...MOT...LOC 2301Z 248DEG 19KT 3891 8534
$$
AML678
WWUS53 KLMK 152327
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT TUE JUN 15 2010
INC077-152337-
/O.EXP.KLMK.TO.W.0019.000000T0000Z-100615T2330Z/
JEFFERSON IN-
727 PM EDT TUE JUN 15 2010
...THE TORNADO WARNING FOR NORTHEASTERN JEFFERSON COUNTY WILL EXPIRE
AT 730 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3892 8521 3885 8521 3882 8544 3892 8545
3893 8523
TIME...MOT...LOC 2327Z 248DEG 19KT 3896 8518
$$
AMLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jun 15, 6:11 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 15, 6:11 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 611 PM EDT TUE JUN 15 2010 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TODAY AND TONIGHT)... MCS AND POSSIBLY A DEVELOPING MCV ARE TAKING SHAPE MAINLY OVER MO/IL WITH THE LEADING EDGE OF CONVECTION OVER INDIANA. WE/VE HAD A FEW SMALL SHOWERS/T-STORMS OVER SOUTHERN INDIANA AND CENTRAL KY MAINLY DRIVEN BY DAY TIME HEATING. WE/LL CONTINUE TO SEE THIS POP UP CONVECTION THROUGH THE AFTERNOON/EARLY EVENING HOURS AHEAD OF THE MCS. THEN THE MCS WILL MOVE EAST INTO INDIANA/KY LATER THIS EVENING. THE BEST CHANCE FOR STRONG TO SEVERE STORMS FROM THIS SYSTEM WILL BE OVER SOUTHERN INDIANA AND NORTH CENTRAL KY FROM ABOUT 0Z TO 6Z. THE MAIN THREATS WILL BE DAMAGING WINDS...VERY HEAVY RAINFALL...AND INTENSE CLOUD TO GROUND LIGHTNING. THE SYSTEM WILL DECLINE AFTER 6Z TO 12Z AS IT PUSHES THROUGH THE REST OF THE OUR FORECAST AREA. WE SHOULD SEE CONVECTION COME TO AN END SHORTLY AFTER SUNRISE WED AS A COOL FRONT BEHIND THE MCS PUSHES THROUGH THE REGION. SOME ISLD-SCT WEAK CONVECTION WILL BE POSSIBLE WED ESPECIALLY IN THE MORNING...BUT GENERALLY MOST LOCATIONS SHOULD REMAIN DRY WED. AS FOR TEMPS...WE/LL STAY MOSTLY IN THE LOW 70S FOR LOWS TONIGHT. AFTER THE FRONT MOVES THROUGH EARLY WED...WE/LL SEE SOMEWHAT OF A BRIEF BREAK IN THE HOT MUGGY WEATHER EXPERIENCED OVER THE LAST SEVERAL DAYS. HIGH TEMPS WILL BE A TAD COOLER IN THE UPPER 80S TO AROUND 90. WITH HEAT INDICES ONLY IN THE LOW TO MID 90S. .LONG TERM (MONDAY - SUNDAY)... IN THE WAKE OF THE COLD FRONT MOVING THROUGH THE AREA WEDNESDAY SURFACE HIGH PRESSURE WILL BUILD IN FROM THE NORTH. ALOFT A 500 MB RIDGE WILL DEVELOP ACROSS THE SOUTHEAST AND PERSIST THROUGH MUCH OF THE LONG TERM. WE WILL SEE A BRIEF RESPITE FROM THE VERY HOT AND MUGGY TEMPERATURES WEDNESDAY NIGHT AND THURSDAY WITH DEWPOINTS DROPPING INTO THE LOWER TO MID 60S. LOW TEMPS WILL DROP INTO THIS RANGE AS WELL. HIGH TEMPS WILL DROP A FEW DEGREES...THOUGH THEY WILL REMAIN SOME 5 DEGREES ABOVE NORMAL ON THURSDAY. WINDS WILL SHIFT TO THE SOUTH AGAIN BY FRIDAY RAISING TEMPS BACK UP INTO THE LOWER 90S. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT LOOK TO REMAIN DRY. AS THE SURFACE HIGH MOVES EAST ON FRIDAY A FEW THUNDERSTORMS MAY BE POSSIBLE. HOWEVER MOST OF THE ACTIVITY SHOULD REMAIN WEST OF THE REGION SO WILL HOLD OFF ON INSERTING POPS FOR FRIDAY AT THIS TIME. FOR THE WEEKEND THROUGH THE BEGINNING OF NEXT WEEK...A WEAK FRONT WILL DROP TOWARDS AND WASH OUT ACROSS THE REGION. WHERE THIS BOUNDARY ENDS UP WILL DETERMINE WHERE THUNDERSTORMS WILL DEVELOP. FOR NOW WILL KEEP SLIGHT CHANCE POPS FOR THE DAYTIME HOURS THROUGH MOST OF THE EXTENDED PERIOD. WITH THE RIDGE ALOFT AND MAINLY SOUTHERLY WINDS AT THE SURFACE TEMPERATURES WILL REMAIN VERY WARM THROUGH THE WEEKEND AND THE BEGINNING OF NEXT WEEK. HIGHS WILL BE IN THE LOW TO MID 90S WITH A HEAT INDEX OF NEAR 100 EACH DAY. LOWS WILL BE IN THE LOWER 70S. && .AVIATION (00Z TAF ISSUANCE)... ATTEMPTED TO TIME THE LINE OF STORMS IN THE WABASH AND LOWER OHIO VALLEYS INTO SDF AND LEX THIS EVENING. KEPT THE STORMS NORTH OF BWG FOR NOW...MAY HAVE TO CHANGE THAT DEPENDING ON WHAT RADAR TRENDS SHOW. REST OF THE FORECAST LEFT GENERALLY UNCHANGED. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........AML LONG TERM.........EES AVIATION..........13
Hazardous weather outlook, Jun 15, 6:01 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 601 PM EDT TUE JUN 15 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-161200- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 601 PM EDT TUE JUN 15 2010 /501 PM CDT TUE JUN 15 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THROUGH THE EVENING HOURS. STRONG TO SEVERE STORMS ARE POSSIBLE MAINLY OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS EVENING BETWEEN 8 PM EDT AND 2 AM EDT OR 7 PM CDT AND 1 AM CDT. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...VERY HEAVY RAINFALL...AND INTENSE CLOUD TO GROUND LIGHTING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS SATURDAY THROUGH MONDAY. IN ADDITION...SOUTHERLY WINDS WILL USHER IN A RETURN TO HIGHER HUMIDITY WITH HEAT INDICES TOPPING OUT NEAR 100 THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT DAMAGING WINDS...HEAVY RAIN OR FLOODING...AND ANY HAIL TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. AML/EES/13
In the hours before
Special weather statement, Jun 15, 6:16 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 PM EDT TUE JUN 15 2010
INZ083-152315-
DUBOIS-
616 PM EDT TUE JUN 15 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND DAMAGING WINDS MOVING IN TO SOUTHERN INDIANA...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE FROM 17 MILES NORTH OF WASHINGTON
TO 29 MILES WEST OF LIVERMORE...MOVING EAST AT 30 MPH.
FREQUENT LIGHTNING...HEAVY RAIN...HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ARE EXPECTED WITH THESE STORMS.
THROUGH 815 PM THESE STORMS WILL IMPACT...
DUBOIS COUNTY...
THESE STORMS WILL ALSO IMPACT THE REST OF SOUTHERN INDIANA THROUGH
THE EVENING HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3851 8707 3852 8700 3850 8695
3850 8689 3853 8685 3853 8680 3820 8689
3820 8708 3821 8708 3832 8709
TIME...MOT...LOC 2214Z 260DEG 27KT 3890 8724 3762 8762
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:08 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 37 min |
| Jun 14, 8:33 PM EDT | Special Weather Statement | LMK | Washington | 42 min |
| Jun 14, 8:36 PM EDT | Special Weather Statement | LMK | Perry | 24 min |
| Jun 14, 8:59 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 46 min |
| Jun 14, 9:45 PM EDT | Special Weather Statement | LMK | Harrison | 45 min |
| Jun 15, 6:16 PM EDT | Special Weather Statement | LMK | Dubois | 59 min |
| Jun 15, 6:29 PM EDT | Severe Thunderstorm Warning | LMK | Dubois, Orange | 46 min |
| Jun 15, 7:05 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Harrison, Orange, Perry, Washington | 40 min |
| Jun 15, 7:43 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 32 min |
| Jun 15, 7:46 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Crawford, Floyd, Harrison, Orange, Perry and 2 more | 44 min |
Nearby
Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.